EconPapers    
Economics at your fingertips  
 

Financial market structures revealed by pricing rules: Efficient complete markets are prevalent

Aloisio Araujo, Alain Chateauneuf () and José Faro ()

Journal of Economic Theory, 2018, vol. 173, issue C, 257-288

Abstract: It is well known that when an arbitrage-free financial market is incomplete or has tradable financial assets with frictions there must be multiple risk-neutral probability measures. The main motivation for the present study is to elucidate what type of market structure usually emerges from pricing rules. First, we obtain that finitely generated pricing rules, characterized by polytopes of probabilities, capture the class of all finite arbitrage-free financial markets that are potentially incomplete or subject to frictions affecting tradable assets. Next, we provide a novel characterization of efficient securities and introduce related notions of market completeness that underlies pricing rules. Our main result shows that the class of efficient complete markets with bid-ask spreads is the prevalent case revealed by finitely generated pricing rules.

Keywords: Efficiency; Pricing rules; Risk-neutral probabilities; Bid-ask spreads; Complete markets; Incompleteness (search for similar items in EconPapers)
JEL-codes: D52 D53 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053117301254
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:173:y:2018:i:c:p:257-288

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-11-19
Handle: RePEc:eee:jetheo:v:173:y:2018:i:c:p:257-288